Jump to content

Recommended Posts

I've been told to go off of Lexapro and switch to Cymbalta. Mistake #1. I was weaning off the lexapro and took the Cymbalta ----would be fully weaned off of lexapro in a month. But i was sleeping all the time, low BP, and generally feeling crappy. SO mom called Dr. G and he said go off the lexapro. Well now the Cymbalta isn't letting me sleep, i have racing thoughts, headache from h-ll, and just hate feeling like this. So we have put in a call to PCP and to Dr. G none of which called back...so i have gone off the cymbalta, which for the first time in like 3 days i actually slept at night and NO racing thoughts.

So my question is there something natural to replace these drugs? I hate withdrawal and i hate feeling like i'm nuts. Seriously this has put me up a wall...

Susie

Link to post
Share on other sites

I, for one, feel worse on drugs and I despise withdrawal from anything, so to answer your question.....

I tend to "put up" with whatever horrible symptoms I'm having instead of putting up with the side effects of a drug.

Now, I am not saying this is the correct choice for everyone. Some people here definitely see the benefits of whatever medicine they are taking and they stick with it.

You need to make choices and realize that there is no magic cure, just trial and error.

I hope you feel better real soon.

Link to post
Share on other sites

Unfortunately, it takes a week or two for the nasty side effects to die down--both when starting an ssri and when stopping.

I'm not aware of any natural alternatives--but if you find something, run it past your doctor because natural items can interact with your other treatments.

Hang in there--I know how those awful side effects feel. Nina

Link to post
Share on other sites

Susie -

I can only tell you to just be as gentle on yourself as possible during this time. It can be really rough for a while, but over time, it will get better. The Docs may not tell you about this side of psychiatric drugs up front and act like your withdrawaly symptoms are very unusual. It's the drugs.

I stopped cold turkey 9 years ago and had to just accept the very freaky symptoms. It got slowly better over the next three months and I began to feel more normal. You may want to taper down your dosages very very slowly instead of cold turkey - probably a safer approach.

If I can offer you some hope, surviving the withdrawal is very good feeling once you have come through it. If that's what your body is telling you to do, you really can do it! B) Just keep your Dr in the loop. Best wishes

Cymbalta and Effexor usually have the worst withdrawal symptoms, more so than SSRI's like Lexapro.

Link to post
Share on other sites

Susie,

I take zoloft and my cheif complaint is that it keeps me awake at night. I had naseau, cramps, diareahha (sp) but that went away after a few days. I just started the zoloft again because all the stress of the new job triggers symptoms, so i've got the sleepless nights again. Taking xanax and that helps me sleep and gets rid of the anxiety. I just asked the doc today about switching to another ssri. i need to search the posts and find out which folks say has the least side effects... Best wishes

dave

Link to post
Share on other sites

Thanks guys, mom got ahold of the dr and i guess all the funky symptoms from the Cymbalta were strange and he told me to stop taking it, and go back to lexapro but i really don't want to go back on it. I don't remember a lot of what happened on the Cymbalta but as mom says it was horrible...my attitude, and bouncing off the walls, and the headache that made me scream/pound ect. Right now the headache isn't too bad right now. Even with the heat i'm not sweating like a hog...an amazing feeling. Anyways i go to the pcp on thursday which i will discuss it with him. I do

Right now the only main symptoms that bother me is a swishing headache ---something new but hopefully with time it will settle down. Also just some more dizziness so ya it's doable.

Susie :blink:

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...